Alert archive / Washington / Wind Advisories in 2024
Wind Advisory 17, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Dec 25, 2024, 10:48 AM PST for 9 counties in Washington; 6 counties in Idaho. It took effect at Dec 26, 2024, 2:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2024, 10:48 AM PST (18:48 UTC)
- In effect from
- Dec 26, 2024, 2:00 AM PST
- Expired
- Dec 26, 2024, 5:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 62 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521 WWUS76 KOTX 251848 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1048 AM PST Wed Dec 25 2024 WAZ035-261500- /O.EXP.KOTX.FG.Y.0016.000000T0000Z-241225T1900Z/ /O.NEW.KOTX.WI.Y.0017.241226T1400Z-241226T2300Z/ Upper Columbia Basin- Including the cities of Harrington, Grand Coulee, Odessa, Wilbur, Creston, Coulee City, and Ritzville 1048 AM PST Wed Dec 25 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST THURSDAY... ...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Harrington, Grand Coulee, Odessa, Wilbur, Creston, Coulee City, and Ritzville. * WHEN...From 6 AM to 3 PM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ034-252000- /O.EXP.KOTX.FG.Y.0016.000000T0000Z-241225T1900Z/ Moses Lake Area- Including the cities of Moses Lake, Othello, Ephrata, and Quincy 1048 AM PST Wed Dec 25 2024 ...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING... $$ IDZ027-261500- /O.NEW.KOTX.WI.Y.0017.241226T1000Z-241226T1900Z/ Lewis and Southern Nez Perce Counties- Including the cities of Winchester, Kamiah, Soldiers Meadow Road, Nezperce, and Craigmont 1048 AM PST Wed Dec 25 2024 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 AM PST THURSDAY... * WHAT...South winds 10 to 20 mph with gusts 40 to 50 mph expected. * WHERE...Winchester, Soldiers Meadow Road, Nezperce, and Craigmont. * WHEN...From 2 AM to 11 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ002>004-WAZ033-036-261500- /O.NEW.KOTX.WI.Y.0017.241226T1400Z-241226T2300Z/ Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains- Washington Palouse-Spokane Area- Including the cities of Spokane Valley, Rockford, Uniontown, La Crosse, Potlatch, Coeur d'Alene, Rosalia, Tekoa, Fairfield, Airway Heights, Plummer, Genesee, Davenport, Mullan, Hayden, Fourth Of July Pass, Lookout Pass, Post Falls, Downtown Spokane, Fernwood, Osburn, Worley, St. Maries, Colfax, Oakesdale, Kellogg, Cheney, Moscow, Wallace, Pinehurst, Dobson Pass, and Pullman 1048 AM PST Wed Dec 25 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts 40 to 50 mph expected. * WHERE...Spokane Valley, Rockford, Uniontown, La Crosse, Potlatch, Coeur d'Alene, Rosalia, Tekoa, Fairfield, Airway Heights, Plummer, Genesee, Davenport, Mullan, Hayden, Fourth Of July Pass, Lookout Pass, Post Falls, Downtown Spokane, Fernwood, Osburn, Worley, St. Maries, Colfax, Oakesdale, Kellogg, Cheney, Moscow, Wallace, Pinehurst, Dobson Pass, and Pullman. * WHEN...From 6 AM to 3 PM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ032-261500- /O.NEW.KOTX.WI.Y.0017.241226T1400Z-241226T2300Z/ Lower Garfield and Asotin Counties- Including the cities of Clarkston, Pomeroy, and Alpowa Summit 1048 AM PST Wed Dec 25 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Clarkston, Pomeroy, and Alpowa Summit. * WHEN...From 6 AM to 3 PM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will be around Pomeroy and Alpowa Summit with low probabilities for winds in excess of 40 mph in Clarkston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SB
3 follow-up statements
637 WWUS76 KOTX 261433 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 633 AM PST Thu Dec 26 2024 IDZ002>004-WAZ033-035-036-262300- /O.CON.KOTX.WI.Y.0017.000000T0000Z-241226T2300Z/ Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains- Washington Palouse-Upper Columbia Basin-Spokane Area- Including the cities of St. Maries, Harrington, Odessa, Downtown Spokane, Mullan, La Crosse, Rosalia, Potlatch, Wilbur, Kellogg, Fourth Of July Pass, Genesee, Coeur d'Alene, Fairfield, Spokane Valley, Hayden, Grand Coulee, Cheney, Worley, Pullman, Lookout Pass, Dobson Pass, Wallace, Creston, Pinehurst, Ritzville, Fernwood, Coulee City, Moscow, Osburn, Oakesdale, Post Falls, Plummer, Rockford, Tekoa, Airway Heights, Davenport, Colfax, and Uniontown 633 AM PST Thu Dec 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Southwest winds 15 to 30 mph with gusts of 40 to 50 mph. * WHERE...St. Maries, Harrington, Odessa, Downtown Spokane, Mullan, La Crosse, Rosalia, Potlatch, Wilbur, Kellogg, Fourth Of July Pass, Genesee, Coeur d'Alene, Fairfield, Spokane Valley, Hayden, Grand Coulee, Cheney, Worley, Pullman, Lookout Pass, Dobson Pass, Wallace, Creston, Pinehurst, Ritzville, Fernwood, Coulee City, Moscow, Osburn, Oakesdale, Post Falls, Plummer, Rockford, Tekoa, Airway Heights, Davenport, Colfax, and Uniontown. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ027-261900- /O.CON.KOTX.WI.Y.0017.000000T0000Z-241226T1900Z/ Lewis and Southern Nez Perce Counties- Including the cities of Craigmont, Winchester, Soldiers Meadow Road, Nezperce, and Kamiah 633 AM PST Thu Dec 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts of 40 to 50 mph. * WHERE...Craigmont, Winchester, Soldiers Meadow Road, Nezperce, and Kamiah. * WHEN...Until 11 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ032-262300- /O.CON.KOTX.WI.Y.0017.000000T0000Z-241226T2300Z/ Lower Garfield and Asotin Counties- Including the cities of Clarkston, Alpowa Summit, and Pomeroy 633 AM PST Thu Dec 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Clarkston, Alpowa Summit, and Pomeroy. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will be around Pomeroy and Alpowa Summit with low probabilities for winds in excess of 40 mph in Clarkston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KD
423 WWUS76 KOTX 261758 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 958 AM PST Thu Dec 26 2024 IDZ002>004-WAZ033-035-036-270100- /O.EXT.KOTX.WI.Y.0017.000000T0000Z-241227T0100Z/ Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains- Washington Palouse-Upper Columbia Basin-Spokane Area- Including the cities of Colfax, Moscow, Airway Heights, Grand Coulee, Spokane Valley, Genesee, Post Falls, Potlatch, Fairfield, Odessa, Fourth Of July Pass, Oakesdale, Fernwood, La Crosse, Coulee City, Cheney, St. Maries, Coeur d'Alene, Ritzville, Pullman, Creston, Plummer, Uniontown, Lookout Pass, Downtown Spokane, Osburn, Mullan, Worley, Dobson Pass, Pinehurst, Wilbur, Hayden, Davenport, Wallace, Rockford, Rosalia, Kellogg, Tekoa, and Harrington 958 AM PST Thu Dec 26 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... * WHAT...Southwest winds 15 to 30 mph with gusts 40 to 55 mph. * WHERE...Colfax, Moscow, Airway Heights, Grand Coulee, Spokane Valley, Genesee, Post Falls, Potlatch, Fairfield, Odessa, Fourth Of July Pass, Oakesdale, Fernwood, La Crosse, Coulee City, Cheney, St. Maries, Coeur d'Alene, Ritzville, Pullman, Creston, Plummer, Uniontown, Lookout Pass, Downtown Spokane, Osburn, Mullan, Worley, Dobson Pass, Pinehurst, Wilbur, Hayden, Davenport, Wallace, Rockford, Rosalia, Kellogg, Tekoa, and Harrington. * WHEN...Until 5 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Some tree damage is possible along with a few power outages. * ADDITIONAL DETAILS...Peak wind gusts are expected Thursday morning and early afternoon then slowly decreasing Thursday near sunset. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ027-270100- /O.EXT.KOTX.WI.Y.0017.000000T0000Z-241227T0100Z/ Lewis and Southern Nez Perce Counties- Including the cities of Soldiers Meadow Road, Winchester, Craigmont, Nezperce, and Kamiah 958 AM PST Thu Dec 26 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... * WHAT...South to west winds 15 to 25 mph with gusts of 40 to 50 mph. * WHERE...Soldiers Meadow Road, Winchester, Craigmont, and Nezperce. * WHEN...Until 5 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...South winds this morning shifting to the west this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ032-270100- /O.EXT.KOTX.WI.Y.0017.000000T0000Z-241227T0100Z/ Lower Garfield and Asotin Counties- Including the cities of Clarkston, Pomeroy, and Alpowa Summit 958 AM PST Thu Dec 26 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. Wind gusts near 30 mph in Clarkston. * WHERE...Clarkston, Pomeroy, and Alpowa Summit. * WHEN...Until 5 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SB
366 WWUS76 KOTX 270101 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 501 PM PST Thu Dec 26 2024 IDZ002>004-027-WAZ032-033-035-036-270215- /O.EXP.KOTX.WI.Y.0017.000000T0000Z-241227T0100Z/ Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains- Lewis and Southern Nez Perce Counties-Lower Garfield and Asotin Counties-Washington Palouse-Upper Columbia Basin-Spokane Area- Including the cities of Moscow, Kellogg, Pullman, Uniontown, Cheney, Airway Heights, Lookout Pass, Post Falls, Mullan, Osburn, Nezperce, Fairfield, Ritzville, Fernwood, Alpowa Summit, Rosalia, Rockford, La Crosse, Fourth Of July Pass, Coeur d'Alene, Davenport, Oakesdale, Hayden, Odessa, Genesee, Craigmont, Dobson Pass, Plummer, Wallace, Colfax, Grand Coulee, Wilbur, Spokane Valley, Potlatch, Downtown Spokane, Pomeroy, St. Maries, Worley, Coulee City, Winchester, Clarkston, Pinehurst, Soldiers Meadow Road, Harrington, Creston, Kamiah, and Tekoa 501 PM PST Thu Dec 26 2024 ...WIND ADVISORY HAS EXPIRED... Southwest winds will decrease this evening and through the night. $$ GKOCH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Dec 25, 9:53 AM PST, 55 minutes earlier.
Area forecast discussion, Dec 25, 9:53 AM PST, 55 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
953 AM PST Wed Dec 25 2024
.SYNOPSIS...
Early today will see a break in the weather, before another
system moves into the region this afternoon into tonight. Widespread
mountain snow and valley rain or snow is expected. Moderate to
heavy snow is expected across north-central Washington in
particular with impacts to travel likely. The weather remains
unsettled through the holiday weekend. Check mountain pass
forecasts and conditions often before traveling.
&&
.UPDATE...
Upgraded the Winter Weather Advisories in the Methow Valley,
Okanogan Valley/Highlands, and Waterville Plateau to a Winter
Storm Warning. We also added a Winter Weather Advisory to the
Highway 2 corridor across the Upper Columbia Basin.
&&
.DISCUSSION...
After consulting with the HREF guidance on snowfall rates with
probabilities of greater than 50% over much of the area over the
northern mountains from the Cascades to the Okanogan Highlands, we
decided to upgrade those winter weather advisories to warnings for
heavy snow. Models show the potential for 0.75+ inches of
precipitation to fall. This is a trend toward higher moisture
content and the prospects of 4 to 8 inches of heavy wet snow over
much of north-central Washington for tonight into Thursday morning
will increase the potential for tree damage and power outages.
/SVH
&&
.PREV DISCUSSION... /issued 304 AM PST Wed Dec 25 2024/
..Winter storm expected to bring heavy mountain snow to the Cascade
passes Christmas night into Thursday...
Christmas night through Thursday night: A mix of fog and low stratus
will blanket much of the Inland Northwest this morning. Best
potential for fog will be in the valleys of the east slopes of the
Cascades into the Moses Lake Area and Upper Columbia Basin. A storm
spotter reported dense freezing fog earlier Tuesday evening in Soap
Lake. Latest satellite imagery shows the potential for fog to expand
and fill more so across the basin into the Moses Lake Area through
this morning. This is backed up by boundary layer moisture progs off
of the 00Z NAM model. A Dense Fog Advisory is in effect for the
Moses Lake Area and Upper Columbia Basin through 11 AM this morning.
Dense fog with below freezing temperatures will have the potential
to produce visibility at or below 1/4 mile and icy conditions.
A robust and wet winter storm will then begin to move into the
Cascades this afternoon. The winter storm off of the eastern Pacific
will feature a weak Atmospheric River (AR) that will spread ample
moisture across the Inland Northwest tonight. Cold air will be
damned up against the Cascades and slow to erode resulting in
moderate to heavy snow for much of north-central Washington. Snow
amounts have been increased a bit with the Methow Valley over the
Okanogan Highlands flirting with heavy snow accumulations of 4-8
inches. The Methow Valley has the potential of seeing 8+ inches.
Confidence at this time isn't quite high enough to upgrade current
advisories to warnings, but will need to be considered. As of
now, places like Twisp, Omak, Republic, and Waterville carry a
probability of less than 50% for reaching snow accumulations of
greater than 6 inches. However, this is considering snow ratios of
10/1, and I expect snow ratios may be a bit higher than this over
these areas. Winter travel conditions are expected across Highway
2 across the Waterville Plateau to Stevens Pass, as well as along
Highway 20 all the way from the Pend Oreille River Valley to the
Methow Valley; but, especially so from Sherman Pass westward into
the Methow Valley. Winter travel is also expected along Highway
97. Lowest elevation areas near the Columbia River and Okanogan
River will be right near the freezing mark if now a degree or two
above freezing. Snow ratios will be lower for these locations that
will include downtown Wenatchee and Omak down near the river.
Snowfall intensity may be heavy enough though for wet slushy snow
to cover roads. Places like Leavenworth and Plain will see the
potential for around a foot of new snow, and Stevens Pass around
two feet of new snow.
A secondary concern will be for gusty winds with the cold front
passage Thursday morning into the afternoon. Models show a low level
jet on order of 40-45 mph. Winds have been increased a bit with the
potential for these winds to mix down over the exposed areas of the
basin into the Spokane Area and Palouse. Higher resolution models
in particular show the potential for the higher end of this range
with a few ensemble members showing the potential of gusts up to
50 mph. The magnitude of these winds doesn't look to rival the
same magnitude of the latest wind storm we had a week ago when
50-60 mph winds caused widespread tree damage and power outages.
There is the potential for winds to reach advisory criteria of up
to 45 mph, but not expecting high winds. /SVH
Friday to Sunday: The Inland NW will remain in a progressive
pattern with periods of mountain snow and a lowland rain/snow mix,
with frontal waves passages each day. These systems will tap into
modest moisture fetches, with PWATs around 120-150% of normal,
Early Friday, precipitation will be expanding across the region,
declining from the west in the afternoon to early evening,
increasing again late Friday evening into early Saturday morning,
before the best potential retreats into the mountain zones heading
into Saturday afternoon and Saturday night, before once again
expanding through the region Sunday.
One of the more impactful weather variables will remain snow
around the mountain passes, in particular near the Cascades
including Stevens Pass. Ensembles probabilities of 24-hour snow
accumulations.
4 AM FRI to 4 AM SAT
3" 6" 8"
Blewett Pass 75%, 20%, 10%
Lookout Pass 85%, 15%, 4%
Sherman Pass 80%, 15%, 0%
Stevens Pass 100%, 95%, 80%
4 AM SAT to 4 AM SUN
3" 6" 8"
Blewett Pass 35%, 5%, 2%
Lookout Pass 80%, 35%, 15%
Sherman Pass 50%, 3%, 0%
Stevens Pass 99%, 80%, 65%
4 AM SUN to 4 AM MON
3" 6" 8"
Blewett Pass 50%, 3%, 0%
Lookout Pass 80%, 35%, 5%
Sherman Pass 30%, 3%, 2%
Stevens Pass 85%, 60%, 35%
As for the lower elevations, snow will be more likely near the
higher Cascades valleys, higher Waterville Plateau and some of the
more sheltered northern mountain valleys. I did keep snow levels
below model guidance again as models remain too mild, but they may
need to be adjusted down a little more. A little bit of snow may
also fall over the the upper Columbia Basin, near to north of
US-2, Friday morning and again toward Sunday. Otherwise the
rain/snow mix or all rain will be found in the lowlands. Friday
and Sunday look like the wetter of the three days, with 0.20 to
0.50 inches of precipitation forecast each of those days. This
precipitation may lead to rises on small creeks and streams and
ponding of water on roads, as well as debris flow.
Winds will also be breezy through this period. Winds will be out
of the south to southwest, with gusts between 15-25 mph except
near and downwind of the Blue Mountains they may gust near 35-40
mph on Saturday. Temperatures will be slightly above normal, with
highs in the 30s to lower 40s and some mid to upper 40s to near 50
in the deeper basin and L-C Valley. Lows will be in the 20s and
30s.
Monday and Tuesday: The atmosphere starts to dry out, relatively
speaking, with PWATs dropping to around 80-100% of normal. Weak
disturbances continue to travel across the region, keeping some
chance for light precipitation alive around the mountain zones and
eastern third of WA. The atmosphere looks cooler this period,
which will mean more lowland snow or a rain/snow mix, with the
main all-rain potential toward the Snake River/L-C Valley. With
that said, the precipitation amounts in the forecast are light.
The best potential for snow accumulation will be near the Cascade
crest and around the Panhandle Mountains, as well as near the
Blues and higher Camas Prairie; 2-4 inches of snow will be
possible, with higher amounts in the higher mountains. Some light
snow may also accumulated around the Spokane/Kootenai county area
and higher Palouse; potential accumulation right now looks like 1
inch or less. Heading into later Tuesday (into next Wednesday) a
slightly wetter system moves toward the region with the potential
for more widespread snow. However at this point accumulations
still look light. Stay tuned. Temperatures will be near to
slightly above normal. /Solveig
&&
.AVIATION...
18Z TAFS: A myriad of aviation impacts over the next 24 hours.
Currently dealing with widespread fog and low stratus from
Cd'A-Spokane to Moses Lake. Patchy drizzle and flurries has been
falling from this deck with minimal impacts but local vis down to
1/4 mile has been observed at Moses Lake and Hartline. Also a
stratus deck at Lewiston which comes with low confidence on exact
break-up. Incr SE winds does suggest near 90% chance for VFR skies
PUW to GEG by 22-23z though improving conditions will be short-
lived as a winter storm brings top-down moistening and widespread
pcpn. Tricky forecast for COE-GEG-EAT- PUW which could bounce
around from snow and rain. Pcpn intensity will play a large role
with temps of 33F or warmer. GEG-COE carry 60% chance for a slushy
inch of accum and ranges are from a few tenths to 3 inches. EAT
has slightly better chances (80%) for 1" or more. PUW is near
30%. Otherwise, heavy snow will impact the Cascades and northern
mountains including Leavenworth, Winthrop, Omak, and Republic.
Light to moderate snow expected for Colville to Bonners Ferry to
Sandpoint and Mullan. Largely rain for the lower Columbia Basin.
Elevated SE winds will keep visibility elevated but widespread
MVFR to IFR conditions expected for the forecast area. Strong
winds developing in the eastern Basin shortly after 17z. Prior to
that, LLJ develops and LLWS was added to some TAFS.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
There is moderate to high confidence for VFR skies to return
between PUW-GEG. Confidence is very low when fog at KLWS will mix
out today. Confidence is high on timing of precipitation with the
winter storm and widespread IFR conditions spread west to east
across the region late this afternoon through tonight. Main
uncertainty with the forecast is exact p-type and how effective
snow will accumulate at EAT, GEG, COE and other low elevation
sites into THU AM. /sb
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 39 33 43 34 40 34 / 10 100 100 20 70 80
Coeur d'Alene 39 31 41 34 39 34 / 10 90 100 50 80 80
Pullman 38 35 43 34 40 36 / 10 100 100 30 80 80
Lewiston 44 37 51 39 47 39 / 0 90 90 20 70 70
Colville 34 31 37 29 37 31 / 40 100 100 30 80 80
Sandpoint 35 31 38 34 37 33 / 30 90 100 70 80 90
Kellogg 38 32 39 34 38 36 / 10 90 100 70 90 90
Moses Lake 38 34 44 34 43 35 / 40 100 40 40 60 70
Wenatchee 35 32 35 32 38 34 / 60 100 50 50 70 80
Omak 35 32 35 31 38 31 / 60 100 80 30 70 80
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 1 AM to 1 PM PST Thursday for
Central Panhandle Mountains-Northern Panhandle.
WA...Dense Fog Advisory until 11 AM PST this morning for Moses Lake
Area-Upper Columbia Basin.
Winter Weather Advisory from 4 PM this afternoon to 7 AM PST
Thursday for Upper Columbia Basin.
Winter Weather Advisory from 4 PM this afternoon to 1 PM PST
Thursday for Northeast Mountains.
Winter Storm Warning from 4 PM this afternoon to 1 PM PST
Thursday for Okanogan Highlands.
Winter Weather Advisory from 1 PM this afternoon to 7 AM PST
Thursday for Wenatchee Area.
Winter Storm Warning from 4 PM this afternoon to 7 AM PST
Thursday for Okanogan Valley-Waterville Plateau.
Winter Storm Warning from 1 PM this afternoon to 1 PM PST
Thursday for Central Chelan County-Western Okanogan County.
Winter Storm Warning from 1 PM this afternoon to 10 PM PST
Thursday for Western Chelan County.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 11:49 PM PST | Dense Fog Advisory | OTX | Adams, Douglas, Grant, Lincoln, Okanogan | 11 hr |
Nearby
Wind Advisories in Washington, 2024Wind Advisories in Idaho, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.